|Home | About | Donate/Volunteer | Contact | Jobs| Early Schizophrenia Screening Test||
Right now in terms of antipsychotics I am taking the following: Geodon 160mg, Haldol 7.5mg, Abilify 5mg and Zyprexa 2.5mg...Plus a number of other drugs including Effexor at a very low dose (75mg), and the anticonvulsants, Lamictal (200mg) and Topomax (100mg). I also take drugs for narcolepsy and migraines but those above are the relevant ones for now. The esteemed Frau Doktor O believes that this regimen of tiny doses of several APs (except the main one Geodon) targets more symptoms yet causes fewer side effects than using one large dose of one drug and so far she seems to be right on target as I have very few side effects from any of these drugs, despite their number.
BUT the problem remains that the Zyprexa continues to cause weight gain unless I rigidly starve myself and none of the above completely erase the voices and music, not at those doses at any rate. It might be, as it was last year, that at 15mg to 20mg of Haldol, I wouldn't hear anything, but I also know that for the entire year I didn't/couldn't read a thing, spent all year doing nothing but watching Home and Garden television. I didn't understand what was wrong, really. I thought I was bored. I couldn't even pay attention to public broadcasting. I thought I'd lost interest in all the things that used to fascinate me, and I figured this was just one of those things that happened, that interest in them had died and had done so naturally...
So while Haldol doesn't seem to cause actively unpleasant side effects, like akathisia (at least the inderal I take as a beta blocker treats that okay) it does lead to more passively disagreeable ones...Like increased apathy and passivity and lack of interest and motivation...In short, negative symptoms! Now, one might say that these are "me" not the drug, that the drug simply is not treating them adequately and so they are being unmasked. But to that I'd say, And so why do I NOT have these problems once I go off this dosage of Haldol and change nothing, only add Zyprexa at the minuscule amount of 2.5mg? Oh, I know, the same person would say, well, the Zyprexa actively alleviated your negative symptoms! But we know that Haldol is known to cause a deadening feeling; many have complained about it, and in my case this deadening means that I can no longer read or feel any enthusiasm for anything. Zyprexa does add something, yes, but it adds this ON TOP of the relief I experience from just gettiing off the Haldol.
What does Zyprexa add? What Zyprexa adds is magical, to me; it adds vitality, it adds the lifelike quality to life that is missing otherwise. What otherwise seems a technicolor version of the real thing, ie a movie made of life, on Zyprexa becomes, well, the Real Thing, and it is amazing. I become real, I come to life and so does everything else in my environment. No wonder it all fascinates me! It's as if it is all brand new to me, because I've only seen the movie version until now; until Zyprexa everything was filtered through the movie screen effect, the Hollywood censor so to speak, so that life came out in a kiind of weird 2-D projection...I even explained it as All-Sensurround, cosmic history and life memories projected onto the walls of the Supermetal canister (which I may talk about in a very early post) such that life seemed real without it being anything more than an illusion. Technicolor can only satisfy as long as you don't realize there is something better...Once you've tasted 3-D life, well, Virginia, yes there is a Santa Claus and I'm heading to the North Pole to find him and taste Real Snow!
When I started taking Zyprexa, well, that subtle screen-like sensation interposed between me and reality was lifted and suddenly I saw and experienced things -- life! -- first hand, for the first time since I could remember. That was the real miracle of Zyprexa, the movie version became real. It is only now that I have found a way to explain it, one that I think does the miracle justice and also gives a hint as to the nature of its "miraculousness." Do any of you understand it better now? Or appreciate what "before" was like?Posted by pamwagg at June 5, 2006 09:36 PM